Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Why am I feeling dryness in my lips, mouth and throat ?

Hi, my mouth has been very very dry all the way from my lips, tongue and down to my throat , I don t feel comfortable so I tried drinking alot of water and eat sweets but ain t helping. does eating sour things help? what else should I do?
Asked On : Fri, 18 Nov 2011
Answers:  5 Views:  358
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Ayurveda Specialist 's  Response
Hello rachel..
welcome to HCM...

as per ur query about dry mouth u may try vitamin c and vitamin a tab..
also in ayurveda u may try some oily food this condition is due to over dryness...
so avoid dry food items and use some oily items....

Answered: Tue, 22 Nov 2011
I find this answer helpful
General & Family Physician Dr. Andrew Rynne MD's  Response
Hi there. Thanks for your question. Rather than wonder what might relieve your dry mouth it might be better to concentrate on finding out whats causing it first of all.
A side-effect of many prescription medications is dry mouth. Are you on any medication(s)? Also diabetes, thyroid disease and ENT diseases like chronic rhinitis (stuffed nose) can cause excessive mouth breathing and dry mouth. You are going to have to discuss this with your doctor. I hope you get a diagnosis and are feeling better very soon.
Answered: Tue, 22 Nov 2011
I find this answer helpful
General Surgeon Dr. Swapnendu Sekhar Ghosh's  Response
welcome to healthcaremagic
persistent dry mouth may be due to lac of normal salivary secretations
chewing gums /hot and sour lozenges may help
if the problem persists consult physician to rule out any underlying disease
Answered: Tue, 22 Nov 2011
I find this answer helpful
General & Family Physician Dr. Rajath. Pejaver's  Response
Thanks for your query. Try taking vitamin C tablets, this will help stimulate the salivary glands (it is sour) . Do you have dry sensation in your eyes also? Any joint pains? If so consult a physician to rule out Sjogrens disease.
Have a healthy life .
Answered: Sat, 19 Nov 2011
I find this answer helpful
Dentist Dr. Yuvaraj Mohan's  Response
Hi, WC to health care magic forum.

Hope you are not taking any anticholinergic, antipsychotics or antihistamines for any concurrent medical conditions. These drugs can cause dry mouth. As mentioned in the forum, you will have to first rule out primary Sjogren's syndrome, a disease of concern, if you have associated dry eyes, joint pain/stiffness etc. Get a physician opinion on it. If it's not an autoimmune disease, then rule out asthma, COPD or any respiratory infections that makes you breath through mouth. After r/o these, try to get a dentist or ENT opinion on any salivary obstruction, like 'silalolithiasis' of major salivary glands (small stones obstructing the ducts that carries saliva and empties in your mouth). If none of these is your problem, it could be a neuro problem which require nerologist intervention. Drugs like civemeline or pilocarpine can help you to stimulate saliva, which is only a symptomatic treatment that should aid till you get the root cause treated. Mind you, leaving dry mouth untreated will cause rapid tooth decay (saliva acts as pH buffers, absence of which leads to acidic environement that is harmful to enamel), aphthous ulcers, recurrent infections in mouth and throat (saliva has lots of defence cells like IgG that fights against infections) and halitosis (bad breath). Hope this helps. Thanks
Answered: Wed, 23 Nov 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor